Alert archive / New Jersey / Areal Flood Warnings in 2018

Areal Flood Warning 18, NWS Philadelphia/Mount Holly

April 16, 2018Somerset County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood warning at Apr 16, 2018, 5:27 PM EDT for Somerset County, New Jersey. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2018, 5:27 PM EDT (21:27 UTC)
Expired
Apr 17, 2018, 1:30 AM EDT
In force
8 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Somerset County, NJ

The radar

The Philadelphia radar (KDIX), 71 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2018-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2018-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 902 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
391 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
902 m²/s²
0-3 km storm-relative helicity
990 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

396 
WGUS41 KPHI 162127
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
527 PM EDT MON APR 16 2018

NJC035-170130-
/O.NEW.KPHI.FA.W.0018.180416T2127Z-180417T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Somerset NJ-
527 PM EDT MON APR 16 2018

The National Weather Service in Mount Holly NJ has issued a

* Flood Warning for...
  Somerset County in northern New Jersey...

* Until 930 PM EDT

* At 525 PM EDT, small streams across Somerset county in northern 
  New Jersey remain above flood stage from the heavy rain that fell 
  earlier today.

* Some locations that could experience flooding include...
  New Brunswick, Somerville, Somerset, Bridgewater, Middlesex, Bound
  Brook, Manville, Mendham, Peapack And Gladstone, Far Hills, Rocky
  Hill, Millstone, Skillman, Flagtown, Cloverhill, Belle Mead,
  Martinsville, Basking Ridge, Kingston and Kendall Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.

&&

LAT...LON 4065 7444 4057 7453 4049 7446 4042 7458
      4037 7461 4039 7467 4037 7472 4051 7480
      4051 7477 4058 7471 4060 7472 4062 7471
      4064 7473 4072 7472 4076 7456 4065 7452

$$

MPS
1 follow-up statement
498 
WGUS41 KPHI 170117
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
917 PM EDT MON APR 16 2018

NJC035-170530-
/O.EXT.KPHI.FA.W.0018.000000T0000Z-180417T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Somerset NJ-
917 PM EDT MON APR 16 2018

The National Weather Service in Mount Holly NJ has extended the

* Flood Warning for...
  Somerset County in northern New Jersey...

* Until 130 AM EDT

* At 915 PM EDT, small streams across Somerset county in northern 
  New Jersey, including the North Branch Raritan River, remain above 
  flood stage from the heavy rain that fell earlier today.

* Some locations that could experience flooding include...
  New Brunswick, Somerville, Somerset, Bridgewater, Middlesex, Bound
  Brook, Manville, Mendham, Peapack And Gladstone, Far Hills, Rocky
  Hill, Millstone, Skillman, Flagtown, Cloverhill, Belle Mead,
  Martinsville, Basking Ridge, Kingston and Kendall Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.

&&

LAT...LON 4065 7444 4057 7453 4049 7446 4042 7458
      4037 7461 4039 7467 4037 7472 4051 7480
      4051 7477 4058 7471 4060 7472 4062 7471
      4064 7473 4072 7472 4076 7456 4065 7452

$$

MPS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Apr 16, 4:23 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 16, 4:23 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
423 PM EDT Mon Apr 16 2018

.SYNOPSIS...
Low pressure was located over northeastern Pennsylvania this
afternoon. A cold front will move off the Mid-Atlantic coast
this evening as the low lifts into upstate New York. The low
will stall over southern Quebec late tonight through Tuesday
night. Another area of low pressure organizing over the Midwest
will track eastward into the Northeast U.S. Wednesday night and
Thursday. Meanwhile, a warm front with this system will try to
move northward into our region before the trailing cold front
moves through late Thursday. High pressure gradually builds into
the region late this week and into the weekend.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
An area of low pressure moving across northeastern Pennsylvania will
continue lifting northward tonight, before combining with another
low pressure moving out of the Great Lakes region well to our north.
There will continue to be some scattered showers on the backside of
this low into the late afternoon and evening hours as the mid-level
trough and associated short waves/vorticity impulses move into the
area. The showers will not occur everywhere. However, most shower
activity will dissipate later this evening as the sun sets. The two
areas that have the better chance of showers this evening will be
northeastern Pennsylvania and northern New Jersey which will be
closer to the departing low, as well as southern portions of
Delmarva which will be closer to the base of the short wave/vorticity
impulse. Temperatures will be cooling off through the night, so
if any showers to continue across the higher elevations, some
snow could mix in at times later this evening and overnight.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
The aforementioned low to our north will continue to spin across
southeastern Canada through the day Tuesday, which will keep our
area under west to northwest flow. With this northwest flow, we
expect cloud cover to remain across much of the area through much of
the day. The weather should start out dry, and likely remain dry for
most places. However, as the day progresses, low-mid level lapse
rates increase, while there remains some enhanced low-mid level
moisture and a short wave/vorticity impulse moves across the area as
well. This is forecast to lead to a chance of showers by the
afternoon. Temperatures are forecast to warm to make all
precipitation rain, except possibly the highest elevations across
the Poconos where some snow showers may occur.

Otherwise, a partly to mostly cloudy day, with winds becoming gusty
later in the morning into the afternoon can be expected.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Tuesday night...A upper low will remain cutoff over the Saint
Lawrence Valley with the northern Mid-Atlantic region positioned
near the base of the trough. Westerly flow will maintain an
seasonably cold airmass across our region. Isolated rain/snow
showers (snow for the higher elevations) possible during the
evening with the passage of an upper shortwave disturbance,
especially along and north of I-80. Temperatures will generally fall
into the mid 30s overnight (slightly cooler in the southern Poconos
and warmer in the cities and near the coast). Do not anticipate the
need for Frost/Freeze headlines at the moment with lows forecast to
be just above freezing in areas where the growing season has begun
in SE PA, C/S NJ and Delmarva. Additionally, a 5-15 mph westerly
wind overnight will not be favorable for frost formation.

Wednesday...The cutoff low to our north will finally weaken and
eject downstream as a kicker system digs around the backside of the
trough. This upstream low will track eastward across the Midwest on
Wednesday. Strengthening southwesterly flow ahead of the low will
help advect draw a warm front northeastward toward our region during
the afternoon. There is still considerable uncertainty regarding if
the warm front makes it into our region. Given a lack of thick
stratus and some type of CAD wedge north of the boundary, the
forecast reflects the warm front reaching the Delmarva. Highs will
likely be in the mid 60s south of the front and only low to mid 50s
to the north.

Wednesday night and Thursday...Low pressure tracks eastward into
the Northeast states. Models are still in disagreement regarding the
track of the low with one camp of solutions favoring a track to our
north across upstate NY and southern New England while others take
the low right across the middle of the forecast area. Temperatures
will depend on the exact track of the low with temperatures
generally in the 50s north of the low and attendant warm front and
60s to the south. Regardless, temperatures should start to fall
during the afternoon on Thursday with strong occurring CAA behind a
cold front. PoPs were limited to likely north of I-80, to slight
chance in the Delaware Bay region and to chance everywhere in
between due to uncertainty in the low track.

Thursday night...Low pressure is expected to move offshore. An
isolated shower or high-elevation snow shower is possible during the
evening. Northwesterly flow will advect colder/drier air into the
region, aiding the keeping the boundary layer mixed during the
night. Breezy winds gusting to 25-35 mph are expected. Forecast lows
range from around freezing at Mount Pocono to around 40 degrees in
the I-95 corridor and coastal plain.

Friday: Surface low will lift into the Canadian Maritimes, but the
cold/deep trough aloft will remain over the Northeast. Additionally,
with a surface high building into the Midwest/Ohio Valley during the
day, the surface pressure gradient across the Mid-Atlantic should
remain elevated, allowing for breezy northwest winds to continue
through the day. Kept highs well below seasonal averages, and
increased winds/gusts given the expected surface/upper-level
pattern. Finally, there are some indications that weak perturbations
in the northwest flow will move through the northern Mid-Atlantic
and Northeast, and this may be enough to generate some sprinkles or
light showers in eastern PA and northern NJ. Added some slight-
chance PoPs to the grids for this period.

Friday night and Saturday: CMC/ECMWF seem to indicate that the
trough axis will move to the east of the region during this period,
but the 12Z GFS indicates an upstream perturbation that is
considerably stronger and slower. So far, this solution looks
somewhat anomalous, so I was not inclined to be more pessimistic in
the northern CWA on Saturday (when the GFS-simulated vort max
glances the area). However, will keep an eye on this, as it may
require another day of slight-chance PoPs for light showers. With
northwest midlevel flow remaining (and resultant relatively low
heights), Friday night and Saturday will likely remain below
seasonal averages temp-wise. Winds will be diminishing Friday night,
so expect temperatures to be a little bit colder than the previous
night, but Saturday may be a little warmer than Friday as the trough
is anticipated to begin its move out of the area.

Saturday night through Sunday night: Models show another weak wave
in the northwest flow moving through the region during this period,
but are in quite a bit of disagreement regarding the precipitation
this perturbation generates. ECMWF appears to be the most
aggressive, but the GFS is shunted well south (in closer proximity
to an approaching upper-level low). The CMC generates little
precipitation with the northwest-flow vort max, suggesting a more
moisture-starved system. That seems a little suspect given the
fairly potent look to the vort max and the implications on synoptic-
scale lift. Do think the best chances for showers are near/south of
the Mason-Dixon Line, where slight-chance to chance PoPs reside
Sunday and Sunday night. Expecting a slight warmup during this
period given the development of light return flow and subtle warm
advection during this period; however, kept max temperatures on the
low side of consensus given potential for increased cloud cover and
precipitation.

Monday: Models begin to diverge with the upper low moving into the
Southeast, but all seem to indicate the Mid-Atlantic will be on the
upstream side of a surface high. Even so, I am not sold on the dry
look of the models with the approach of a system into the eastern
U.S., particularly given the large discrepancies in the simulations.
Kept some mention of slight-chance PoPs this period (though my
suspicion is that Monday will be dry). Whatever pattern ends up
occurring, it seems that heights/thicknesses will be somewhat higher
than previous days, so nudged temperatures a little bit upward from
Sunday.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight...CIGS vary between MVFR and VFR this afternoon. All sites
are expected to lift to VFR by this evening and remain VFR through
the overnight hours. There is a chance for some scattered showers
across the area, but none are expected to significantly reduce
visibilities at this time. Winds have shifted at all TAF locations to
southwest or west now that the low has lifted to our north, and
remain gusty this afternoon. The gusts will diminish later this
afternoon into this evening, but a steady breeze is expected
through the night.

Monday...After a VFR start, CIGS are expected to lower to MVFR for
at least ABE and RDG. It is possible the remainder of the TAFS may
approach MVFR, but we have kept them VFR at this time. Winds will be
gusty again Tuesday with gusts reaching 20-25 knots out of the west
again, occasionally gusts up to 30 knots will be possible.

Outlook...

Tuesday night and Wednesday...VFR. W winds 5-15 kt gusting 20-25
kt.F Forecast confidence:  High

Wednesday night and Thursday...There is high uncertainty
regarding how far north the warm front makes it which is
important for aviation as the greater chance for MVFR or even
briefly IFR conditions and rain will reside north of the
boundary. Forecast confidence:  Low

Thursday night...Improving to VFR everywhere. NW winds will
become gusty. Forecast confidence:  High

Friday: Predominantly VFR, though there may be some sprinkles or
light showers northwest of PHL. Northwest winds 10 to 15 kts with
gusts to 25 kts. Moderate confidence.

Friday night and Saturday: VFR with northwest winds diminishing.
Moderate confidence.

&&

.MARINE...
We have cancelled the Gale Warning for the southern New Jersey and
Delaware Atlantic coastal waters as well as Delaware Bay, and
replaced them with a Small Craft Advisory. There will likely be a
lull in winds later this evening, but the winds are expected to
increase again later in the overnight and continue through the day
Tuesday.

For the northern New Jersey Atlantic coastal waters, we have
continued the Gale warning through 7 pm at this time. We expect
there could be a surge of winds just before sunset, even through
winds are currently below gale force. Once the Gale Warnings is
cancelled, we will need a Small Craft Advisory through Tuesday here
as well.

Even without the wind gusts, seas will remain elevated on the ocean
through tonight and into Tuesday.

Outlook...

Tuesday night...SCA was issued for the DE Bay and the S NJ and DE
coastal waters with W winds 15-20 kt gusting 25-30 kt. This SCA will
eventually need to be expanded up the coast to include the rest of
the NJ coastal waters once the current Gale Warning expires.

Wednesday and Wednesday night...SCA conditions may linger into the
first part of the morning with sub-SCA conditions to follow.

Thursday and Thursday night...SCA conditions likely, first with SWly
flow ahead of a cold front on Thursday, then with W-NW winds behind
the fropa Thursday night. There is a brief potential for gales
immediately behind the front Thursday night.

Friday: Advisory-level northwest winds are likely, but conditions
should be dry.

Friday night and Saturday: Sub-advisory winds/seas expected.

&&

.TIDES/COASTAL FLOODING...
245 PM Update...Upgraded the tidal portion of the Delaware
River (including Philadelphia and Trenton) to a Coastal Flood
Warning as positive tidal departures that were initially in the
3-4 ft range this morning have been slow to decrease this
afternoon likely due to a slight delay in the cold fropa and
associated wind shift from southerly to westerly. The
Philadelphia tidal gauge had already reached moderate criteria
just after 2 PM. High tide at Philadelphia will occur in the
next few minutes but will take about 60-80 minutes later to
occur farther upstream toward Trenton.

130 PM Update: Coastal Flood Warnings have been allowed to
expire for coastal NJ and DE. Most tidal gauges captured minor
tidal flooding. However, the severity of flooding was
exacerbated by freshwater runoff from the heavy rain that
occurred with the morning high tide.

The Coastal Flood Warning for the upper Delaware Bay (New
Castle, DE and Salem, NJ counties) continues through 2 PM. Reedy
Point peaked at only one-tenth inch below moderate threshold
with the midday high tide.

A Coastal Flood Advisory was issued for the eastern and
northeastern shore of the Maryland Chesapeake Bay for this
afternoon and evening. Positive tidal anomalies about both
Tolchester and Cambridge tidal gauges have been increasing
steadily over the past few hours and has not been particularly
well forecast by models. Expect these surge values to remain
steady or even start to decrease heading toward the next high
tide (just after 5 PM at Cambridge and just after 8 PM at
Tolchester Beach) in conjunction with a wind shift from Sly to
Wly.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Coastal Flood Warning until 6 PM EDT this evening for PAZ070-
     071-106.
NJ...Coastal Flood Warning until 6 PM EDT this evening for NJZ015-
     017>019.
DE...None.
MD...Coastal Flood Advisory until 11 PM EDT this evening for MDZ008-
     012.
     Coastal Flood Advisory until 9 PM EDT this evening for MDZ015-
     019-020.
MARINE...Small Craft Advisory until 6 AM EDT Wednesday for ANZ430-431-
     452>455.
     Gale Warning until 7 PM EDT this evening for ANZ450-451.

&&

Synopsis...Klein
Near Term...Robertson
Short Term...Robertson
Long Term...CMS/Klein
Aviation...CMS/Klein/Robertson
Marine...CMS/Klein/Robertson
Tides/Coastal Flooding...Klein
Hazardous weather outlook, Apr 16, 2:48 PM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
248 PM EDT Mon Apr 16 2018

NJZ008>010-012-013-016-PAZ102>105-171900-
Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Salem-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
248 PM EDT Mon Apr 16 2018

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, southern New Jersey and southeast
Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Excessive runoff from this morning's heavy rain will continue to
cause flooding along creeks, streams, smaller river basins and in
poor drainage areas this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ015-017>019-PAZ070-071-106-171900-
Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Lower Bucks-
248 PM EDT Mon Apr 16 2018

...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New Jersey, southern
New Jersey and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001>004-NJZ001-007-014-020>027-PAZ054-055-060>062-101-171900-
New Castle-Kent-Inland Sussex-Delaware Beaches-Sussex-Warren-
Eastern Monmouth-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Western Chester-
248 PM EDT Mon Apr 16 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, central New Jersey, northern New
Jersey, southern New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ008-012-171900-
Cecil-Kent MD-
248 PM EDT Mon Apr 16 2018

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ015-019-020-171900-
Queen Annes-Talbot-Caroline-
248 PM EDT Mon Apr 16 2018

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-171900-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
248 PM EDT Mon Apr 16 2018

...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 16, 12:04 PM EDT, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1204 PM EDT MON APR 16 2018

DEZ001-MDZ008-PAZ101-102-161630-
New Castle-Cecil-Western Chester-Eastern Chester-
1204 PM EDT MON APR 16 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEW CASTLE...
NORTHEASTERN CECIL AND SOUTHWESTERN CHESTER COUNTIES...

At 1201 PM EDT, a strong thunderstorm was located over Elkton,
moving north at 40 mph.

Winds up to 40 mph, brief heavy downpours and pea size hail are
possible with this storm.

This storm will be near...
  Andora and Fair Hill around 1205 PM EDT.
  Newark, Glen Westover, Appleton, Blake and Lombard around 1210 PM
  EDT.
  Kemblesville, Ladenberg and Pike Creek around 1215 PM EDT.
  West Grove, North Star, Hockessin and Ashland around 1220 PM EDT.
  Kennett Square and Cochranville around 1225 PM EDT.
  Coatesville and Marshallton around 1230 PM EDT.

Although cloud to ground lightning has not yet been detected,
lightning strikes may develop shortly with this storm showing signs
of strengthening. Lightning can strike 10 miles away from a
thunderstorm. Seek a safe shelter inside a building or vehicle.

LAT...LON 4001 7595 4005 7593 4001 7555 3949 7578
      3954 7594 3982 7597 3993 7599 3994 7598
      3995 7600
TIME...MOT...LOC 1601Z 188DEG 36KT 3964 7583

JRK
Local storm report, Apr 16, 4:32 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 PM EDT MON APR 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     FLASH FLOOD      OLD MILL POINTE         39.88N  75.43W
04/16/2018                   DELAWARE           PA   BROADCAST MEDIA

            WATER RESCUE REQUIRED AT THE MOUNT ALVERNO ROAD
            CROSSING OF CHESTER CREEK OWING TO FLASH FLOODING.

&&

EVENT NUMBER PHI1800619

CMS
Local storm report, Apr 16, 4:43 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
443 PM EDT MON APR 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      HAMILTON PARK           39.71N  75.54W
04/16/2018                   NEW CASTLE         DE   BROADCAST MEDIA

            WATER RESCUE AFTER A CAR WAS STALLED IN 3.5 FEET OF
            FLOOD WATERS ON PYLES LANE IN NEW CASTLE. ANOTHER RESCUE
            OCCURRED ON AIRPORT ROAD.

&&

EVENT NUMBER PHI1800620

CMS
Local storm report, Apr 16, 5:01 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
501 PM EDT MON APR 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     FLOOD            1 NNW GOLDEN TRIANGLE   39.94N  75.04W
04/16/2018                   CAMDEN             NJ   DEPT OF HIGHWAYS

            SEVERAL VEHICLES STUCK IN POOR-DRAINAGE FLOOD WATERS
            NEAR INTERSECTION OF LONGWOOD AVENUE AND STATE HIGHWAY
            38. THE HIGHWAY HAS BEEN CLOSED FOR SEVERAL HOURS.

&&

EVENT NUMBER PHI1800621

CMS
Local storm report, Apr 16, 5:05 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
505 PM EDT MON APR 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 AM     FLOOD            WEST CONSHOHOCKEN       40.06N  75.32W
04/16/2018                   MONTGOMERY         PA   DEPT OF HIGHWAYS

            SEVERAL REPORTS OF FLOODING NEAR THE I-76 AND I-476
            INTERCHANGE AND SURROUNDING LOCATIONS.

&&

EVENT NUMBER PHI1800622

CMS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 12:32 AM EDTWinter Weather AdvisoryPHISussex8 hr
Apr 16, 5:20 AM EDTSpecial Marine WarningPHI55 min
Apr 16, 5:34 AM EDTAreal Flood AdvisoryPHIGloucester, Salem4 hr
Apr 16, 5:52 AM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Mercer7 hr
Apr 16, 6:07 AM EDTSpecial Marine WarningPHI53 min
Apr 16, 6:30 AM EDTAreal Flood AdvisoryPHIHunterdon4 hr
Apr 16, 6:45 AM EDTSpecial Weather StatementPHICape May, Cumberland45 min
Apr 16, 6:49 AM EDTSpecial Marine WarningPHI86 min
Apr 16, 7:04 AM EDTFlash Flood WarningPHIGloucester, Salem4 hr
Apr 16, 7:26 AM EDTSpecial Weather StatementPHICamden, Gloucester, Mercer34 min
Apr 16, 7:49 AM EDTSpecial Marine WarningPHI116 min
Apr 16, 8:13 AM EDTSpecial Marine WarningPHI62 min
Apr 16, 8:28 AM EDTSpecial Weather StatementPHIMiddlesex, Monmouth, Morris, Somerset, Sussex, Warren47 min
Apr 16, 9:08 AM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Middlesex, Monmouth, Morris, Ocean and 1 more4 hr
Apr 16, 9:26 AM EDTAreal Flood WarningPHIBurlington, Hunterdon, Mercer, Middlesex, Monmouth, Morris and 3 more4 hr
Apr 16, 1:18 PM EDTCoastal Flood AdvisoryPHIMiddlesex, Monmouth, Ocean13 hr
Apr 16, 1:31 PM EDTAreal Flood WarningPHIBurlington, Hunterdon, Mercer, Middlesex, Monmouth, Morris and 2 more4 hr
Apr 16, 2:45 PM EDTCoastal Flood WarningPHIBurlington, Camden, Gloucester, Mercer3 hr
Apr 16, 3:52 PM EDTSmall Craft AdvisoryPHI44 hr
Apr 16, 4:46 PM EDTRiver Flood WarningPHISomerset28 hr

Nearby

Areal Flood Warnings in New Jersey, 2018Every areal flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.